Hail, Tallapoosa
- When
- June 5, 3:38 PM CST to 3:42 PM CST
- Where
- Tallapoosa County, Dadeville
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.833, -85.750
Nickel size hail was reported in and around Dadeville. Several trees were also blown down during this storm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Nickel size hail was reported in and around Dadeville. Several trees were also blown down during this storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 5, 1:26 PM CST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 226 PM CDT WED JUN 05 2002 EVENING THUNDERSTORMS LOOK LIKE A GOOD BET AGAIN TONIGHT FOR MOST OF THE FORECAST AREA...WITH BEST BET BEING OVER THE SOUTHERN HALF. BEST MOISTURE AND INSTABILITIES HAVE BEEN OVER SOUTHERN AND EASTERN ALABAMA...AND MOST OF GEORGIA. EXPECT STORMS TO CONTINUE TO DEVELOP OVER SOUTHERN ALABAMA...THE PROGRESS NORTHWARD THIS EVENING ALONG OUTFLOWS. NEXT SYSTEM MOVES INTO NORTHERN ALABAMA TOMORROW. FRONT WILL SLOWLY PUSH THROUGH THE STATE THURSDAY INTO FRIDAY MORNING. EXPECT CHANCE POPS MOST AREAS DURING THAT TIME FRAME RIGHT NOW. FRONT APPEARS TO STALL OVER SOUTH-CENTRAL ALABAMA FRIDAY. NORTHERN COUNTIES REMAIN DRY ON FRIDAY...WITH CHANCE ELSEWHERE. WEEKEND BRINGS US THE BACKEND OF THE HIGH...AND WITH IT THE MOISTURE RETURN. THIS SHOULD ALLOW FOR INCREASING POPS ONCE AGAIN THROUGH THE WEEKEND AND INTO NEXT WEEK. PRELIMS FOLLOW: HSV 70/83 65/86 67 565 BHM 69/85 66/86 69 555 MGM 69/89 70/88 70 554 .BHM...NONE. 73
ALZ001>050-052042- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 142 PM CDT WED JUN 05 2002 ...HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.... A VERY MOIST AIR MASS REMAINS OVER THE FORECAST AREA. THUNDERSTORMS WILL FORM OVER SOUTHEAST ALABAMA THIS AFTERNOON AND SPREAD NORTHWARD. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. THE STRONGEST THUNDERSTORMS ARE EXPECTED TO REMAIN SOUTH AND EAST OF A LINE FROM HUNTSVILLE...TO JASPER...TO LIVINGSTON. THE STORMS WILL ALSO PRODUCE PERIODS OF HEAVY DOWNPOURS. THE THUNDERSTORMS SHOULD WEAKEN THIS EVENING DUE TO THE LOSS OF DAYTIME HEATING. ACTIVATION OF STORM SPOTTERS IS POSSIBLE. EMERGENCY MANAGEMENT PERSONNEL NEED TO KEEP AWARE OF LOCALLY DEVELOPING THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS.
The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300598, 5300599.